Illinois, 2011Flood and Hail in Illinois, April 19, 2011
April 19, 2011 · NWS LOT · 10 events in 5 counties and zones
Strong thunderstorms with heavy rain and hail developed across Northern and Central Illinois during the evening of April 19th. Numerous reports of mostly sub-severe hail were received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms with heavy rain and hail developed across Northern and Central Illinois during the evening of April 19th. Numerous reports of mostly sub-severe hail were received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 19, 8:18 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Apr 19, 8:18 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
918 AM CDT TUE APR 19 2011
.DISCUSSION...
342 AM CDT
IR IMAGERY THIS MORNING SHOWS A COUPLE BOUNDARIES ACROSS THE REGION.
THE LESS POTENT BOUNDARY WAS LIFTING NORTH OVER LOWER MICHIGAN
STRETCHING WEST THROUGH WISCONSIN/IOWA. THE SECOND MORE SIGNIFICANT
BOUNDARY STRETCHED FROM CENTRAL OHIO WEST THROUGH
INDIANA/ILLINOIS/MISSOURI/KANSAS. THIS SECOND BOUNDARY WILL BECOME
THE MAIN FOCAL POINT OVER THE NEXT 18 TO 24 HOURS WITH THE POTENTIAL
FOR SEVERE WEATHER.
SEVERAL RUNS THE SREF MOISTURE FLUX...MFLUX...CONVERGENCE HAS
SUGGESTED THE GREATEST CONCERN WILL EXIST ALONG THE OHIO RIVER
STRETCHING INTO CENTRAL IL/NORTH CENTRAL INDIANA AND OHIO. THE MORE
IMPRESSIVE ASPECT OF THIS HAS BEEN THE SIGNIFICANCE...OR RARE
OCCURRENCE...OF NEARLY 6 STANDARD DEVIATIONS ABOVE NORMAL FOR THE
MFLUX. THIS COUPLED WITH A VERY POTENT 850MB JET OF NEARLY
50-60KTS...ESTABLISHES THE POTENTIAL FOR SEVERE WEATHER FOR THE
SOUTHERN PORTIONS OF OUR CWFA. HOWEVER...IT SHOULD BE NOTED THAT
THE POTENTIAL STILL EXISTS THAT SOME CONVECTION COULD OVERRUN THE
BAROCLINIC ZONE INTO NORTHERN IL AS THE V-WIND COMPONENT OR
MOISTURE TRANSPORT IS PROGGED TO BE SOUTHERLY AT NEARLY 40 KTS.
THE 850MB THERMAL RIDGE SLIDES OVERHEAD AS WELL WITH TEMPS ALOFT
RISING TO 8 TO 10 DEG C...WHICH POSES YET ANOTHER CHALLENGE TO
SEVERE WEATHER ACROSS FAR NORTHERN IL AS THIS AREA SHOULD REMAIN
LOCKED IN THE COLD NORTHEAST FLOW. HERE TEMPS TODAY MAY STRUGGLE
TO RISE ABOVE 38 DEGREES. A FEW GUIDANCE MEMBERS SUGGEST HIGH
TEMPS IN THE MID 30S...HOWEVER THIS MAY BE A BIT PESSIMISTIC.
MID-LVL LAPSE RATES STEEPEN ACROSS OUR SOUTHERN CWFA LATE THIS
AFTN/EVE...HOWEVER CAPE VALUES ARE ALMOST NEGLIGIBLE. SOUTH OF THE
BOUNDARY IT IS A DIFFERENT STORY...WHERE SKIES SHOULD CLEAR OUT AND
CAPE IS PROGGED TO RISE ABOVE 1500J/KG. IN ADDITION THE JET EXIT
REGION SHOULD REMAIN ACROSS CENTRAL IL/IN AS WELL.
BASED ON THE AFOREMENTIONED INGREDIENTS...IT APPEARS THE MAIN
THREATS FROM STRONG TO POSSIBLY SEVERE THUNDERSTORMS ACROSS OUR CWFA
WOULD BE WIND AND HAIL. THE PROB OF THESE THREATS AND IMPACTS
INCREASES SIGNIFICANTLY FURTHER SOUTH ACROSS CENTRAL IL/IN...THUS
OUR FAR SOUTHERN CWFA COULD SEE LARGE HAIL AND DAMAGING WINDS. THIS
IS ALSO SUPPORTED BY THE CURRENT DAY 1 OUTLOOK ISSUED BY THE SPC FOR
A SLIGHT RISK...AND A MODERATE RISK JUST SOUTH AND EAST OF A FORD TO
BENTON COUNTY LINE.
OVERALL TEMPS WILL STRUGGLE TO RISE ABOVE THE LOW 40S FOR MUCH OF
THE CWFA...CLOSER TO THE BOUNDARY TEMPS WILL BE IN THE MID/UPR 50S
FAR SOUTHERN CWFA.
TONIGHT...
850MB LOW WILL SLIDE OVERHEAD NORTHERN IL...AS THE SFC LOW PASSES TO
THE SOUTHEAST OVER NORTHCENTRAL IN. THIS WILL BRING MUCH COOLER AIR
INTO THE REMAINDER OF THE CWFA OVERNIGHT AND AN END TO THE PRECIP
AND CONVECTION. TIMING APPEARS TO INDICATE THAT CONVECTION SHOULD
END SHORTLY AFTER MIDNIGHT. OVERNIGHT LOWS WILL FALL INTO THE
MID/UPR 30S NORTH/CENTRAL CWFA...LOW/MID 40S FAR EAST/SOUTHEAST
CWFA.
WEDNESDAY THROUGH FRIDAY...
ANTI-CYCLONIC FLOW SLIDES QUICKLY INTO ILLINOIS WED. THIS WILL
PROVIDE A STEADY EROSION OF CLOUDS DURING THE AFTN/EVE WED. THERMAL
TROUGH ARRIVES OVERHEAD AS WELL WITH TEMPS FALLING TO AROUND -2 TO
-6 DEG C. AT THE SFC WITH LGT FLOW AND DECREASING CLOUDS...TEMPS
COULD EASILY RADIATE INTO THE LOW 30S THUR MORNING. IT IS
CONCEIVABLE THAT PATCHY FOG MAY DEVELOP GIVEN THE ABUNDANT MOISTURE
AT THE SFC FROM RECENT RAINFALL. THEN ANTI-CYCLONIC FLOW QUICKLY
SLIDES EAST THUR WITH THE QUASI-STATIONARY BOUNDARY BEGINNING TO
WORK NORTH ACROSS MO/KY.
THUR SHOULD REMAIN DRY...HOWEVER PRECIP CHANCES INCREASE ACROSS THE
FAR SOUTHWEST LATE. THIS WILL ALL HINGE UPON THE DEPARTURE SPEED OF
THE SFC RIDGE. WITH PARTLY CLOUDY SKIES THUR...TEMPS SHOULD REBOUND
INTO THE LOW 50S. THEN CONTINUE TO WARM WITH WARM AIR ADVECTION
ANTICIPATED FRI. THE CAVEAT WILL BE YET ANOTHER SHORT WAVE PROGGED
TO DEVELOP AND TAKE A SIMILAR PATH AS THIS EVENINGS LOW PRESSURE.
GEFS MEMBERS ARE ALREADY HINTING THAT ANOTHER CHANCE FOR SEVERE
WEATHER APPEARS POSSIBLE FRI AFTN/EVE.
SATURDAY THROUGH MONDAY...
MINIMAL SPREAD AMONGST ENSEMBLE MEMBERS WITH RESPECT TO THE 500MB
WAVE PATTERN...SUGGESTING A HIGH CONFIDENCE THAT A DOWNSTREAM RIDGE
WILL BE DRIFTING EAST ACROSS THE MID-ATLANTIC AS A SPLIT FLOW
DEVELOPS ACROSS THE ROCKIES. TROUGH IS PROGGED TO DIG INTO THE
SOUTHWEST CONUS SAT/SUN...THEN THE SPLIT FLOW DISSIPATES MON AS THE
TROUGH BECOMES MORE AMPLIFIED OVER THE SOUTHERN ROCKIES. THE ELEMENT
THAT WILL PLAY A LARGER ROLE IN THE STRENGTH/PLACEMENT OF THE
DEVELOPING TROUGH WILL BE THE DOWNSTREAM RIDGE EARLY THIS WEEKEND
FOR THE MID-ATLANTIC. ENSEMBLE GUIDANCE CONTINUES TO SUGGEST THIS
WEAK RIDGE MAY TRY TO BUILD...WHICH COULD PROVIDE FURTHER
AMPLIFICATION TO THE UPSTREAM TROUGH LATE INTO THE WEEKEND OR EARLY
NEXT WEEK. THIS MOST COULD SETUP A WARMING TREND AND STEADY FEED OF
MOISTURE FROM THE GULF ON THE BACK SIDE OF THIS RIDGE. THUS SETTING
THE STAGE FOR POTENTIALLY AN ACTIVE PATTERN LATE WEEKEND/EARLY NEXT
WEEK WITH CONVECTION EAST OF THE MISSISSIPPI RIVER.
OPERATIONAL SOLUTIONS CONTINUE TO DIFFER WITH RESPECT TO CONSECUTIVE
CYCLES AND ENSEMBLE FORECASTS...ESPECIALLY WITH A SERIES OF WEAK
WAVES RIDING NORTHEAST ALONG A QUASI-STATIONARY BOUNDARY SAT/SUN.
GEFS MEMBERS CONTINUE TO ADVERTISE 4 TO NEARLY 5 SIGMA ABOVE NORMAL
MFLUX AT 850MB WITH THE SHORTWAVE SAT. THE MAXIMA IS FOCUSED FROM
NORTHERN ARKANSAS NORTHEAST ALONG THE OHIO RIVER. THIS APPEARS TO BE
THE FAVORED REGION AS PWAT VALUES ARE PROGGED TO RISE TO 3 SIGMA
ABOVE AS WELL.
TEMPERATURES IN THE EXTENDED MAY TRY TO RETURN TO SEASONAL
CONDITIONS LATE IN THE WEEKEND...HOWEVER A POTENT 850MB THERMAL
TROUGH ASSOCIATED WITH A POLAR VORTEX OVER HUDSON BAY MAY ALLOW A
WEAK LOBE OR TWO OF VORTICITY TO ROTATE AROUND AND SLIDE SOUTH OVER
THE GREAT LAKES REGION EARLY NEXT WEEK. CONFIDENCE IN THIS SCENARIO
REMAINS LOW. THUS WILL MAINTAIN THE HIGHER CONFIDENCE FORECAST OF A
WARMING TREND.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 14Z...
* CIGS LOWERING TO IFR LATER THIS MORNING.
* TSRA CHANCES LATER THIS MORNING...AND ASSOCIATED VSBY RESTRICTIONS.
* EAST-NORTHEAST WINDS GUSTING TO ABOUT 25 KTS.
RC
//DISCUSSION...UPDATED 12Z...
...MAIN CONCERNS TODAY ARE:
1. CONVECTIVE CHANCES AND TIMING.
2. THE IFR CIGS EXPECTED TO INTO THE AREA BY EARLY TO MID MORNING.
3. GUSTY EASTERLY WINDS.
A POTENT AREA OF LOW PRESSURE ACROSS NORTH CENTRAL OKLAHOMA THIS
MORNING WILL MOVE NORTHEAST ACROSS MISSOURI AND CENTRAL ILLINOIS
TODAY AND TO NORTHERN INDIANA THIS EVENING. A LINE OF SHOWERS AND
THUNDERSTORMS FROM SOUTHEASTERN IOWA THROUGH NORTHEASTERN MISSOURI
HAVE DEVELOPED OVER THE PAST COUPLE OF HOURS. THIS APPEARS TO BE
ASSOCIATED WITH THE MID LEVEL WARM FRONT. THIS ACTIVITY SHOULD
LIFT EAST NORTHEASTWARD ACROSS NORTHERN ILLINOIS AROUND MID DAY.
IT APPEARS THE BEST CHANCE FOR CONVECTION FROM THIS INITIAL
WAVE OF STORMS WILL BE FROM 17 UTC THROUGH 19 TO 20 UTC THIS
AFTERNOON.
AFTER THIS INITIAL WAVE THE ATMOSPHERE LOOKS TO BECOME CAPED AS AN
ELEVATED MIXED LAYER MOVES OVERHEAD. HOWEVER...THIS CAP TO
ELEVATED CONVECTION...SHOULD BREAK DURING THE EVENING
HOURS AS STRONG ASCENT AND MID LEVEL COOLING OCCURS AHEAD OF THE
MAIN MID LEVEL SHORT WAVE. THEREFORE...IT APPEARS THE SECOND
THREAT FOR CONVECTION MAY OCCUR AFTER 02 UTC...THROUGH 4 TO 5 UTC
TONIGHT...MAINLY FOR AREAS FROM CHICAGO SOUTHWARD.
IN ADDITION TO THE CONVECTIVE THREAT IT APPEARS THAT IFR CIGS WILL
DEVELOP LATER THIS MORNING AND WILL BE AROUND FOR MOST OF THE
PERIOD. EASTERLY WINDS WILL ALSO BECOME GUSTY UP TO 25 TO 30 KT
DURING THE DAY.
KJB
//ORD AND MDW CONFIDENCE...UPDATED 14Z...
* HIGH CONFIDENCE IN CIGS LOWERING TO IFR THIS MORNING...WITH
MEDIUM CONFIDENCE IN TIMING.
* LOW TO MEDIUM CONFIDENCE IN TSRA OCCURRING.
* HIGH CONFIDENCE IN WIND SPEED AND DIRECTION.
RC
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT...VFR.
THURSDAY...VFR.
FRIDAY...VFR TRENDING MVFR. THUNDER POSSIBLE.
SATURDAY...MVFR POSSIBLE WITH RAIN.
SUNDAY...VFR. RAIN POSSIBLE.
MONDAY...MVFR WITH THUNDERSTORMS POSSIBLE.
KJB
&&
.MARINE...
339 AM CDT
WINDS WILL INCREASE ON LAKE MICHIGAN TODAY AS STRONG LOW PRESSURE
MOVES FROM THE SOUTHERN PLAINS NORTHEASTWARD TO THE MID MS VALLEY
WHILE STRONG HIGH PRESSURE OVER ONTARIO AND SOUTHERN QUEBEC MOVES
SLOWLY TO THE EAST. THIS INCREASING PRESSURE GRADIENT WILL RESULT
IN A PERIOD OF GALE FORCE WINDS ON SOUTHERN LAKE MI THIS AFTERNOON
AND EVENING BEFORE SLACKENING AS THE CENTER OF THE LOW PRESSURE
TRACKS PAST THE SOUTH END OF THE LAKE AND INTO THE CENTRAL GREAT
LAKES TONIGHT. BEHIND THE DEPARTING LOW HIGH PRESSURE WILL BE
BUILDING FROM THE NORTHERN PLAINS AND THE UPPER MS VALLEY
SOUTHEASTWARD. WINDS ON THE BACK SIDE OF THE LOW WILL INCREASE TO
GALE FORCE FOR A PERIOD OF TIME LATE TONIGHT INTO WEDNESDAY
MORNING. AS THE CENTER OF THE HIGH MOVES OVER THE UPPER MIDWEST
AND WESTERN GREAT LAKES WEDNESDAY WINDS WILL FALL OFF.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 3 PM TUESDAY.
GALE WARNING...LMZ080-LMZ671-LMZ673-LMZ675-LMZ740-LMZ741-LMZ742-
LMZ743-LMZ744-LMZ745-LMZ777-LMZ779-LMZ872-LMZ874-LMZ876-
LMZ878...3 PM TUESDAY TO 9 PM TUESDAY.
GALE WARNING...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565...3 AM
WEDNESDAY TO 9 AM WEDNESDAY.
&&Hazardous weather outlook, Apr 19, 4:16 AM CST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
516 AM CDT TUE APR 19 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
201015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
516 AM CDT TUE APR 19 2011 /616 AM EDT TUE APR 19 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TODAY AND TONIGHT.
WEATHER HAZARDS EXPECTED:
ISOLATED THUNDERSTORMS...A FEW MAY PRODUCE:
HAIL TO ONE INCH.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
LOCALLY HEAVY RAINFALL.
CLOUD TO GROUND LIGHTNING.
MODERATE RAINFALL AND BRIEF DOWNPOURS.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND CONTINUE THROUGH THIS EVENING MAINLY ALONG AND SOUTH
OF INTERSTATE 80. THE GREATEST POTENTIAL FOR SEVERE
THUNDERSTORMS WILL BE ALONG AND SOUTH OF PONTIAC TO
KANKAKEE TO CROWN POINT.
DISCUSSION:
AN AREA OF LOW PRESSURE CONTINUES TO DEVELOP OVER NORTH CENTRAL
OKLAHOMA EARLY THIS MORNING AND WILL STRENGTHEN AS IT LIFTS
NORTHEAST INTO CENTRAL MISSOURI BY MIDDAY. THIS LOW PRESSURE
SYSTEM WILL SLIDE ALONG A NEARLY STATIONARY FRONTAL BOUNDARY
AND SERVE AS THE FOCAL POINT FOR THUNDERSTORM DEVELOPMENT ALONG
AND SOUTH OF THIS BOUNDARY THIS AFTERNOON THROUGH THIS EVENING.
ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP AHEAD OF THE
LOW WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
WARM AIR WILL SLIDE OVERHEAD AND MAY ACT TO LIMIT THUNDERSTORM
DEVELOPMENT DURING THE AFTERNOON HOURS SOUTH OF THE WARM FRONT.
WITH THE STRENGTH OF THE UPPER LEVEL WINDS IT IS EXPECTED THAT
CONVECTION MAY AT ONSET BEGIN AS CELLULAR...THEN DEVELOP INTO
LINE SEGMENTS IN THE LATE AFTERNOON AND EVENING HOURS AHEAD OF
THE COLD FRONT. WHILE THE MAIN THREATS CONTINUE TO BE LARGE HAIL
AND DAMAGING WINDS...ISOLATED TORNADOES CAN NOT BE RULED OUT
FOR FAR SOUTHERN PORTIONS OF THE OUTLOOK AREA. THUNDERSTORMS
ARE EXPECTED TO MOVE EAST OF THE OUTLOOK AREA SHORTLY AFTER
MIDNIGHT INTO NORTH CENTRAL INDIANA.
IN ADDITION TO THE SEVERE WEATHER THREAT...MODERATE TO LOCALLY
HEAVY RAINFALL IS POSSIBLE. THE ATMOSPHERE REMAINS SATURATED
WITH AMPLE MOISTURE EXPECTED OVER THE OUTLOOK AREA MAINLY ALONG
AND SOUTH OF INTERSTATE 80.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-201015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
516 AM CDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH THIS MORNING. WINDS WILL THEN INCREASE TO GALES
THIS AFTERNOON THROUGH EARLY THIS EVENING.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE WITH LARGE HAIL AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT FRIDAY AND FRIDAY NIGHT.
THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-201015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
516 AM CDT TUE APR 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT.
GALE FORCE WINDS ARE LIKELY THIS AFTERNOON THROUGH EARLY
EVENING FOR THE SOUTHERN HALF OF LAKE MICHIGAN.
GALE FORCE WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT FOR
NORTHERN LAKE MICHIGAN.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT.
SOME OF THE STORMS THIS AFTERNOON AND EVENING COULD BE
SEVERE WITH LARGE HAIL AND STRONG WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
GALE FORCE WINDS ARE EXPECTED TO CONTINUE WEDNESDAY MORNING
FOR NORTHERN LAKE MICHIGAN.
THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
BEACHLER
Flood, La Salle
- When
- April 19, 9:55 AM CST to 1:00 PM CST
- Where
- La Salle County, 0.94 mi NNW of Marseilles to 1.85 mi SW of Marseilles
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 41.343, -88.724
Minor flooding of roads and ditches was reported in Marseilles.
Hail, Winnebago
- When
- April 19, 4:22 PM CST to 4:23 PM CST
- Where
- Winnebago County, 1.91 mi NNW of West End
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 42.297, -89.240
Dime to nickel size hail was reported at WREX studio just north of Winnebago.
Hail, Winnebago
- When
- April 19, 4:33 PM CST to 4:34 PM CST
- Where
- Winnebago County, 0.6 mi ESE of Colonial Gardens
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.348, -89.039
Hail to the size of pennies was reported at Machesney Park.
Hail, Winnebago
- When
- April 19, 4:36 PM CST to 4:41 PM CST
- Where
- Winnebago County, 0.22 mi NW of Rockton
- Measured
- 0.88 in hail
- Reported by
- Emergency Manager
- Coordinates
- 42.453, -89.073
Penny to nickel size hail was reported in Rockton.
Hail, La Salle
- When
- April 19, 5:30 PM CST to 5:32 PM CST
- Where
- La Salle County, 2 mi W of Peru
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.330, -89.169
Hail to the size of quarters was reported two miles west of Peru.
Hail, Cook
- When
- April 19, 6:15 PM CST to 6:16 PM CST
- Where
- Cook County, Arlington Hgts
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 42.080, -88.000
Nickel size hail was reported in Arlington Heights.
Hail, Du Page
- When
- April 19, 6:17 PM CST to 6:20 PM CST
- Where
- Du Page County, Oak Brook to Elmhurst
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.830, -87.970
Penny to nickel size hail was reported from a storm that moved across Oak Brook and Elmhurst.
Hail, Cook
- When
- April 19, 6:30 PM CST to 6:31 PM CST
- Where
- Cook County, Orland Park
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.630, -87.870
Penny size hail was reported in Orland Park.
Hail, Cook
- When
- April 19, 6:34 PM CST to 6:35 PM CST
- Where
- Cook County, 1.01 mi E of Schaumburg
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 42.028, -88.060
Nickel size hail was reported near the intersection of Plumb Grove Road and Schaumburg Road.
Hail, Will
- When
- April 19, 7:10 PM CST to 7:11 PM CST
- Where
- Will County, Wilmington
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.320, -88.150
Penny size hail was reported in Wilmington.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Illinois, April 19, 20114 injured · $14 million · EF2 · 55 events
- Tornadoes and Hail in Illinois, April 19, 20112 injured · EF3 · 54 events
- Tornadoes and Flash Flood in Ohio, April 19 to 20, 2011$1.4 million · EF2 · 80 events
- Tornadoes and Flash Flooding in Illinois, April 19 to 20, 2011$2.9 million · EF1 · 74 events
- Flash Flooding and Hail in Arkansas, April 19 to 21, 2011$383,000 · 2.5 in hail · 123 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 20112 injured · $16 million · 1.25 in hail · 25 events
- Tornadoes and Hail in Missouri, April 19, 20112 injured · $1.9 million · EF1 · 25 events
- Tornadoes and Flash Flooding in Indiana, April 19 to 20, 2011$951,000 · EF1 · 53 events
- Hail in Texas, April 19, 2011$930,000 · 3.5 in hail · 53 events
- Tornadoes and Hail in Indiana, April 19, 20111 injured · $1.3 million · EF1 · 11 events
- Tornadoes and Damaging Winds in Indiana, April 19, 2011EF2 · 49 events
- Tornadoes and Flash Flood in Kentucky, April 19 to 20, 2011$35,000 · EF1 · 66 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299076, 295428, 295429, 295431, 295435, 295446, 295445, 295447, 295448, 295449.